Although rare, ionic and nonionic contrast-induced seizures occur as a complication of enhanced cranial computed tomography for both adults and children. However, contrast-induced seizures after cardiac catheterization has only been reported in adults. This report describes an 18-month-old male who developed a new-onset focal seizure 12 hours after cardiac catheterization. Unenhanced cranial computed tomography 1 hour after the seizure demonstrated general cerebral edema and unilateral focal cerebral contrast retention with sparing of the area supplied by the middle cerebral artery. The contrast was reabsorbed from the subarachnoid space over a 48-hour period, the cerebral edema resolved over several days, and the child returned to his baseline state 4 days after the seizure episode. This study documents the evolution of computed tomographic findings after contrast-induced seizures in a child. Contrast toxicity should be considered in any case of a new-onset neurologic deficit arising after angiography or enhanced computed tomography.
|Original language||English (US)|
|Number of pages||4|
|Publication status||Published - Mar 2005|
ASJC Scopus subject areas
- Clinical Neurology
- Pediatrics, Perinatology, and Child Health
- Developmental Neuroscience